Alert archive / Alabama / Flash Flood Watches in 2011

Flash Flood Watch 8, NWS Birmingham, AL

April 26, 20115 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Apr 26, 2011, 3:56 PM CDT for 5 counties in Alabama. It took effect at Apr 27, 2011, 12:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 3:56 PM CDT (20:56 UTC)
In effect from
Apr 27, 2011, 12:00 AM CDT
Expired
Apr 28, 2011, 12:00 AM CDT
In force
24 hr
Issued by
NWS Birmingham, AL
Flood severity
None

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WGUS64 KBMX 262056
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT TUE APR 26 2011

...EXCESSIVE RAINFALL POSSIBLE TONIGHT AND WEDNESDAY...

.PERIODS OF HEAVY RAINFALL ARE EXPECTED ACROSS NORTHWEST CENTRAL
ALABAMA THROUGH WEDNESDAY EVENING...GENERALLY ALONG AND NORTH OF A
VERNON TO JASPER LINE. SEVERAL WAVES OF THUNDERSTORMS COULD MOVE
OVER THE SAME GENERAL AREAS OVERNIGHT AND DURING THE DAY ON
WEDNESDAY. RAINFALL AMOUNTS WILL RANGE FROM 2 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

ALZ011>015-271000-
/O.NEW.KBMX.FF.A.0008.110427T0500Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
356 PM CDT TUE APR 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...NORTHWEST 
 ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING 
 AREAS...IN CENTRAL ALABAMA...WALKER. IN NORTHWEST ALABAMA...
 MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE AND 
 LAMAR.

* FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY EVENING

* A STRONG STORM SYSTEM WILL BRING SEVERAL ROUNDS OF
  THUNDERSTORMS...WITH SOME POSSIBLY SEVERE...TO THE AREA THROUGH
  WEDNESDAY EVENING. THUNDERSTORMS COULD DEVELOP AND MOVE OVER THE
  SAME GENERAL AREAS. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE
  WITH SOME OF THESE STORMS AND COULD FALL IN A SHORT PERIOD OF
  TIME. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 2 TO 3
  INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
464 
WGUS64 KBMX 270944
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT WED APR 27 2011

...EXCESSIVE RAINFALL POSSIBLE TODAY AND TONIGHT...

.PERIODS OF HEAVY RAINFALL ARE EXPECTED ACROSS NORTHWEST CENTRAL
ALABAMA THROUGH WEDNESDAY EVENING...GENERALLY ALONG AND NORTH OF
A VERNON TO JASPER LINE. SEVERAL WAVES OF THUNDERSTORMS COULD
MOVE OVER THE SAME GENERAL AREAS TODAY. RAINFALL AMOUNTS WILL RANGE
FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

ALZ011>015-280500-
/O.CON.KBMX.FF.A.0008.000000T0000Z-110428T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
444 AM CDT WED APR 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...NORTHWEST ALABAMA AND WEST 
 CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
 ALABAMA...WALKER. IN NORTHWEST ALABAMA...MARION AND WINSTON. 
 IN WEST CENTRAL ALABAMA...FAYETTE AND LAMAR.

* THROUGH THIS EVENING

* A STRONG STORM SYSTEM WILL BRING SEVERAL ROUNDS OF 
 THUNDERSTORMS...WITH SOME POSSIBLY SEVERE...TO THE AREA 
 THROUGH THIS EVENING. THUNDERSTORMS COULD DEVELOP AND 
 MOVE OVER THE SAME GENERAL AREAS. TORRENTIAL RAINFALL WILL 
 ALSO BE POSSIBLE WITH SOME OF THESE STORMS AND COULD FALL IN A 
 SHORT PERIOD OF TIME. RAINFALL AMOUNTS WILL GENERALLY RANGE 
 FROM 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 26, 3:55 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 26, 3:55 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT TUE APR 26 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ON WEDNESDAY...

.SHORT TERM...

TODAY LOOKS LIKE THE CALM BEFORE THE STORM...AS ALL INDICATIONS
CONTINUE TO INDICATE THE LIKELIHOOD OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK ACROSS MUCH OF THE SOUTHEAST. THE SEVERE WEATHER THREAT
WILL BEGIN ACROSS OUR NORTHWEST COUNTIES EARLY WEDNESDAY
MORNING...AND WILL SPREAD ACROSS THE MAJORITY OF THE CWA AFTER
MIDDAY ON WEDNESDAY. THE SEVERE WEATHER THREAT WILL THEN TAPER OFF
DURING THE LATE EVENING INTO THE EARLY MORNING HOURS ON THURSDAY
ACROSS OUR EASTERN COUNTIES AS THE FRONT SLIDES EASTWARD.

FIRST...LET'S TAKE A LOOK AT THE SETUP TODAY BEFORE THE MAIN EVENT
BEGINS ON WEDNESDAY. THE LINE OF SHOWERS AND THUNDERSTORMS THAT WE
OBSERVED THIS MORNING WAS ASSOCIATED WITH AN OLD MCS THAT DEVELOPED
OVER ARKANSAS AND WEST TENNESSEE LAST NIGHT. THE LINE QUICKLY
WEAKENED...AND NOW THE LEFTOVER CLOUD COVER IS KEEPING TEMPERATURES
AT BAY...WITH MOST LOCATIONS IN THE UPPER 70S TO LOWER 80S. BASED ON
CURRENT MESOANALYSES...THE PRESENT AIRMASS IS VERY UNSTABLE...WITH
CAPES RISING TO 2000-3000 J/KG. HOWEVER...SHEAR IS MARGINAL AT
BEST...WITH 0-6KM BULK SHEAR VALUES BETWEEN 30-40KTS. ALSO...THERE
IS A LACK OF A LIFTING MECHANISM TO REALLY SPARK ANY THUNDERSTORM
DEVELOPMENT AT THE PRESENT TIME. WITH MORE SUNSHINE THIS
AFTERNOON...AREAS ACROSS OUR NORTHWEST COUNTIES COULD SEE SOME
THUNDERSTORMS DEVELOP JUST FROM THE AFTERNOON HEATING AND
INTERACTIONS WITH MESOSCALE BOUNDARIES...AND THOSE STORMS COULD
POTENTIALLY BECOME STRONG TO SEVERE. HOWEVER...CONFIDENCE IS LOW FOR
ANY STORM DEVELOPMENT UNTIL LATE TONIGHT...WHEN THE NEXT COMPLEX OF
STORMS ARE EXPECTED TO MOVE OUR WAY IN RESPONSE TO THE RAPIDLY
DEEPENING SURFACE LOW TO OUR WEST.

AND NOW FOR THE MAIN EVENT. A SIMILAR SETUP WILL EXIST FROM WHAT WE
SAW BACK ON APRIL 15TH...AS SEVERAL WAVES OF ENERGY WILL BE MOVING
INTO OUR AREA FROM THE ARKLAMISS WITH A 65KT 850MB JET DEVELOPING.
WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF THE LINE OF
THUNDERSTORMS...AS THIS WILL HAVE A LARGE IMPACT ON THE DEVELOPMENT
OF SEVERE THUNDERSTORMS LATE IN THE DAY. IF THE LINE HOLDS
TOGETHER...SEVERE PARAMETERS WILL BE GREATLY REDUCED ONCE THE LINE
PASSES. OUR CONFIDENCE IN THAT SOLUTION IS VERY LOW HOWEVER...AND WE
ARE EXPECTING THE LINE TO BE GREATLY WEAKENED BY THE TIME IT REACHES
OUR AREA...AND WILL ALLOW FOR A RAPID DESTABILIZATION OF THE
ATMOSPHERE AFTER MIDDAY TOMORROW. AFTER TALKING WITH SPC...THE
UNCERTAINTY IN THE STRENGTH AND LOCATION OF ONGOING CONVECTION
TOMORROW MORNING IS THE ONLY FACTOR THAT IS PREVENTING THE ISSUANCE
OF A HIGH RISK OF SEVERE STORMS AT THIS TIME.

LOOKING AT THE LATEST FORECAST SOUNDINGS...NOT MUCH HAS CHANGED IN
RELATION TO PARAMETERS THAT WE HAVE BEEN ADVERTISING OVER THE PAST
FEW DAYS. ONE WORD COMES TO MIND AFTER LOOKING AT SEVERAL SOUNDINGS.
DANGEROUS. A WEAK CAP SHOULD BE IN PLACE THROUGH THE EARLY MORNING
HOURS...THEN RAPIDLY ERODE DURING THE LATE MORNING AND EARLY
AFTERNOON. AMPLE TURNING OF THE WINDS WITH HEIGHT...DRY AIR
ALOFT...AND STEEP LAPSE RATES WILL BE PREVALENT ACROSS ALL OF
CENTRAL ALABAMA TOMORROW AFTERNOON. THE MOST UNSTABLE AREAS WILL BE
GENERALLY ALONG AND NORTH OF INTERSTATE 20...BUT I MUST STRESS THAT
ALL OF CENTRAL ALABAMA WILL BE UNDER THE GUN.

MOST SEVERE WEATHER PARAMETERS ARE OFF THE CHARTS TOMORROW
AFTERNOON. THE CRAVEN/BROOKS SIGNIFICANT SEVERE PARAMETER...WHICH
INCORPORATES 100MB MLCAPE AS WELL AS THE 0-6KM SHEAR...IS BETWEEN
60000 TO 80000. USUALLY YOU WILL SEE SIGNIFICANT SEVERE EVENTS OCCUR
WHEN THE VALUE IS ABOVE 20000. THAT ON TOP OF ALMOST 3000J/KG OF
SBCAPE IS A VERY DANGEROUS MIXTURE. 0-6KM SHEAR OF 60-80KTS...WITH
VECTORS SUGGESTING SUPERCELL DEVELOPMENT REMAINS IN PLACE AHEAD OF
THE FRONT. ALONG THE FRONT...SHEAR VECTORS CONTINUE TO INDICATE THE
DEVELOPMENT OF SUPERCELLS UNTIL LATE IN THE EVENING AS THE FRONT
APPROACHES EASTERN ALABAMA. THE SHEAR VECTORS THEN BECOME SLIGHTLY
MORE PARALLEL TO THE FLOW...INDICATING A MORE LINEAR
DEVELOPMENT...BUT TORNADOES ALONG THE LINE WILL CONTINUE TO BE
POSSIBLE. ONCE AGAIN...THE DEVELOPMENT OF STORMS TONIGHT WILL HAVE A
MODEST IMPACT ON THE MESOSCALE TOMORROW...AND HOW THE EVENT PLAYS
ITSELF OUT. I MUST ALSO STRESS THAT NOW IS THE TIME TO REVIEW YOUR
SEVERE WEATHER PLAN TO PROTECT YOUR LIFE AND PROPERTY...TOMORROW
WILL BE TOO LATE!

.LONG TERM...

QUICKLY LOOKING AT THE LONG TERM...THE FRONT WILL CLEAR THE AREA BY
12Z THURSDAY MORNING...AND MUCH COOLER AIR WILL FILTER INTO THE
REGION. PLEASANT CONDITIONS WITH HIGHS INTO THE 70S WILL BE OBSERVED
AREAWIDE...WITH LOWS FRIDAY MORNING DOWN INTO THE UPPER 40S TO LOWER
50S. A MODERATING TREND WILL START ON FRIDAY...WITH HIGHS BACK INTO
THE LOWER 80S. MODELS ARE INDICATING THE NEXT SYSTEM SWINGING
THROUGH BY LATE SUNDAY INTO MONDAY...AND INDICATIONS ARE FOR THE
POSSIBILITY OF A FEW STRONG STORMS ALONG A COLD FRONT...BUT
PARAMETERS ARE MEAGER AT BEST COMPARED WITH THE SYSTEM THAT IS ON
OUR DOORSTEP...AND IT IS TOO FAR OUT TO MAKE DEFINITE CONCLUSIONS AT
THIS TIME AND TO PLACE ANYTHING IN THE HWO.

56/GOGGINS

&&

.AVIATION...18Z TAF DISCUSSION.

OUTFLOW FROM OVERNIGHT CONVECTION HAS PUSHED TO NEAR ANB/MGM EARLY
THIS AFTERNOON. THIS FEATURE AND ITS RESIDUAL CLOUD COVER HAS
DECREASED THE INSTABILITY AVAILABLE FOR AFTERNOON CONVECTION. MADE
MENTION OF SOME VCSH/CB/VCTS AT VARIOUS PLACES THIS AFTERNOON...BUT
OVERALL CONFIDENCE IN DEVELOPMENT WAS 50/50. THINKING THAT THE CLOUD
COVER THIS AFTERNOON WILL REMAIN VFR. THE PRESSURE GRADIENT WILL BE
FAIRLY STRONG AND HAVE INSTALLED SOUTHERLY WINDS AROUND 10KT WITH
GUSTS TO 15-20 OR SO. THE WINDS ABOVE THE SURFACE INCREASE AFTER
DARK AND HAVE THE GUSTS AND SUSTAINED STAYING HIGH OVERNIGHT. LOW
LEVEL MOISTURE INCREASES RAPIDLY OVERNIGHT AND LOW STRATUS CLOUDS
WILL BUILD IN AROUND 06Z. HAVE EITHER PREVAILING OR TEMPO IFR
CEILINGS THROUGH 15Z. THE WINDS SHOULD PREVENT MOST PLACES FROM
EXPERIENCING ANY VIS BR PROBLEMS.  LARGE THUNDERSTORM COMPLEX AND
THE ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY
AS 15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE
WEATHER OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     64  84  50  69  47 /  60  90  60  10   0
ANNISTON    68  86  53  73  50 /  50  70  80  10   0
BIRMINGHAM  69  83  50  75  52 /  60  90  60  10   0
TUSCALOOSA  68  85  49  76  51 /  60  80  50  10   0
CALERA      68  82  53  74  51 /  50  70  60  10   0
AUBURN      67  84  54  73  53 /  20  50  80  10   0
MONTGOMERY  69  88  56  79  52 /  20  60  70  10   0
TROY        70  85  58  76  51 /  20  50  70  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT WEDNESDAY NIGHT FOR THE
FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...
WALKER...WINSTON.

&&

56/75
Hazardous weather outlook, Apr 26, 2:10 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT TUE APR 26 2011

ALZ011>015-017>050-271130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
210 PM CDT TUE APR 26 2011

...SEVERE WEATHER OUTBREAK LIKELY WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING ALMOST ANYWHERE IN CENTRAL ALABAMA. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS. THE SEVERE
THREAT INCREASES AFTER MIDNIGHT NORTH OF A LINE FROM LIVINGSTON TO
BIRMINGHAM TO CENTRE. ORGANIZED SEVERE THUNDERSTORMS DEVELOPING WEST
OF THE AREA MAY MOVE INTO PARTS OF CENTRAL ALABAMA OVERNIGHT. THE
THREATS OVERNIGHT INCLUDE TORNADOES...DAMAGING WINDS AND LARGE HAIL.

WINDY CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH A FEW GUSTS 30
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SEVERE WEATHER OUTBREAK IS LIKELY ON WEDNESDAY FOR ALL OF CENTRAL
ALABAMA. STRONG...LIVED-LIVED TORNADOES...DAMAGING WINDS...AND VERY
LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT APPEARS TO BEGIN
AROUND NOON NORTHWEST...AROUND 2 PM ALONG THE I-59 CORRIDOR...FROM
MONTGOMERY TO ROANOKE BY 4 PM...AND INTO THE TROY AND PHENIX CITY
AREAS BY 6 PM. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER
ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND
WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES
TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND
MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION.

LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD
OF TIME. ADDITIONALLY..MORE THAN ONE STORM MAY AFFECT THE SAME AREA.
THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING.

EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO
EXPECTED ON WEDNESDAY.  SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH
HIGHER GUSTS UP TO 35 MPH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THROUGH TONIGHT...AND WILL BE NEEDED ON WEDNESDAY...DUE TO THE
SEVERE THUNDERSTORM THREAT.

75

In the hours before

Special weather statement, Apr 26, 10:16 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 AM CDT TUE APR 26 2011

ALZ030>033-039-040-261600-
DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1016 AM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...SOUTHERN
HALE...EXTREME SOUTHEASTERN SUMTER...PERRY...WESTERN DALLAS AND
MARENGO COUNTIES UNTIL 1100 AM CDT...

AT 1015 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF NEWBERN TO
THOMASTON TO 10 MILES SOUTH OF BASHI...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS AS WELL AS AT
THE BACK EDGE OF THE RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONTOWN...
  MARION...
  THOMASTON...
  FAUNSDALE...
  MAGNOLIA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3224 8796 3261 8794 3280 8703 3238 8705
      3211 8722 3227 8744 3226 8751 3214 8752
      3213 8761 3201 8763 3199 8807 3201 8811
TIME...MOT...LOC 1515Z 254DEG 26KT 3260 8761 3226 8764
          3183 8786

19

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:18 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter4 days
Apr 26, 1:38 AM CDTSpecial Weather StatementBMXLamar, Marion52 min
Apr 26, 7:09 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Pickens51 min
Apr 26, 8:19 AM CDTSpecial Weather StatementBMXSumter56 min
Apr 26, 8:24 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Pickens66 min
Apr 26, 9:15 AM CDTSpecial Weather StatementBMXGreene, Hale, Marengo, Pickens, Sumter, Tuscaloosa60 min
Apr 26, 10:05 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more38 hr
Apr 26, 10:16 AM CDTSpecial Weather StatementBMXDallas, Marengo, Perry44 min

Nearby

Flash Flood Watches in Alabama, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.